MAUDE Adverse Event Report: RICHARD WOLF GMBH S-LINE RESECTOSCOPE; WORKING ELEMENT ACTIVE BIPO 0/12/30

RICHARD WOLF GMBH S-LINE RESECTOSCOPE; WORKING ELEMENT ACTIVE BIPO 0/12/30
Model Number 8680.205
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 09/11/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The investigation is ongoing.A follow up report will be submitted with the investigation results.
 
Event or Problem Description
On september 11, 2019, richard wolf (b)(4) received the following information: a patient death was reported by the hospital (b)(6) in (b)(6) where an s-line resectoscope working element and accessories were being used during a procedure, transurethral resection of the bladder.The bladder of the patient was reported to have been filled with sodium chloride (nacl) solution.During the resection (not in the ignition phase), the bladder burst and caused a pelvic artery to tear.This happened almost at the end of the surgical procedure.An unsuccessful emergency operation was carried out for over approximately three(3) hours, with four (4) doctors present.The patient expired during the emergency operation.The patient was (b)(6) years old and was in normal, good state of health.There was no information available regarding the quantity of nacl used or about the flushing pressure.The position of the nacl bottle was approximately 1m above the operating table without a pump.It is currently not known how long the resection took.
 
Additional Manufacturer Narrative
The following fields contain new/changed information: d4, d11, g7, h3, h4, h6, and h10.An investigation was conducted on the s-line resectescope and the conconminant devices.The evaluation results have been attached.Rw gmbh considers this case closed.Should additional information become available, a follow-up will be submitted.
 
Event or Problem Description
The following devices were being used during the procedure, in conjunction with the working element (s-line resectoscope): cutting electrode bipo 22fr 12/30 °.Panoview-telescope 30 ° ø 4mm nl 300mm.Outer sheath for resectoscope 26fr.Inner sheath resectoscope 24fr.A bladder syringe kit was also used.The hf generator used was a maxium hw6, manufactured by kls martin.Further information about the hf cables and power settings of the generator was not available.The rinsing liquid, nacl 0.9%, 1 l bottle (manufactured by bbraun) was introduced by means of an infusion stand approximately 1 m above the surgical field without a pump via the bipolar resection system into the bladder.

Brand Name
S-LINE RESECTOSCOPE
Common Device Name
WORKING ELEMENT ACTIVE BIPO 0/12/30
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key9050559
Report Number9611102-2019-00023
Device Sequence Number19396728
Product Code FDC
UDI-Device Identifier04055207042939
UDI-Public04055207042939
Combination Product (Y/N)N
Initial Reporter CountryBK
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number8680.205
Device Catalogue Number8680.205
Device Lot Number1420083
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age65 YR